An Integral Equation Method for the First-Passage Problem in Random Vibration

    Research output: Contribution to journalJournal articleResearchpeer-review

    Abstract

    The first-passage problem for a nonstationary stochastic process is formulated as an integral identity, which produces known bounds and series expansions as special cases, while approximation of the kernel leads to an integral equation for the first-passage probability density function. An accurate, explicit approximation formula for the kernel is derived, and the influence of uni or multi modal frequency content of the process is investigated. Numerical results provide comparisons with simulation results and alternative methods for narrow band processes, and also the case of a multimodal, nonstationary process is dealt with.
    Original languageEnglish
    JournalJournal of Applied Mechanics
    Volume51
    Issue number3
    Pages (from-to)674-679
    ISSN0021-8936
    DOIs
    Publication statusPublished - 1984

    Cite this